Texas, 2021

Hail in Texas, June 7, 2021

June 7, 2021 · NWS OUN · 2 events in 1 county or zone

Numerous thunderstorms developed during the late evening of the 6th into the early morning of the 7th as a low level jet strengthened across southwestern Oklahoma and western north Texas. A few hail reports were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Numerous thunderstorms developed during the late evening of the 6th into the early morning of the 7th as a low level jet strengthened across southwestern Oklahoma and western north Texas. A few hail reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 2:14 AM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 7, 2:14 AM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
314 AM CDT Mon Jun 7 2021

...New LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 126 AM CDT Mon Jun 7 2021

Challenging forecast in the short term for precipitation chances
given the disagreement among CAMS and synoptic models. The
midlevel low currently centered near KS/MO/OK/AR border slowly
lifts northeastward as a few shortwaves rotate around the center
of the upper low. Periods of showers/thunderstorms are expected
through tonight, though there is quite a bit of uncertainty as to
timing and location as models struggle with precip development.
Regardless, scattered storms are likely this morning, generally
south of I-40. Locally heavy rainfall is a concern with a slight
risk of flooding for southern Oklahoma and western north Texas.

Thompson

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 314 AM CDT Mon Jun 7 2021

Will have some lingering POPs east on Tuesday, then the upper
trough will move east and the upper ridge will begin to build into
the area. NAM and GFS both start pushing some very warm low-level
air into the western and southern part of the area mid week as
seen by the warm progged 850 mb temperatures, but it may be
difficult to get surface temperatures quite as warm as these 850
mb temperatures would support given recent rainfall and high
high dewpoints expected to remain over the area.

A northern stream wave moves toward the northern Plains which will
both act to flatten the upper ridge somewhat, but also nudge a
front down the Plains into the area Thursday night or Friday.
Beyond that, there are hints of a weakness around the east side of
the ridge that could bring some precipitation to eastern sections
of the area this weekend, but confidence is not high trying to
key in on such a relatively subtle feature that far into the
future.

&&

.AVIATION...
(06Z TAFS)
Issued at 1056 PM CDT Sun Jun 6 2021

Still expecting showers and thunderstorms to develop over central
OK, and move into southwestern OK and north TX overnight. However,
coverage still appears questionable so have adjusted a few of the
TAFs to exclude any mention of CB/TS. MVFR to IFR cigs, and
perhaps some BR, will also remain in the forecast for early Monday
morning. Flight conditions should improve rather quickly after
14-15Z. Additional shower and thunderstorm chances may continue
after 15Z near PNC and SWO.

&&

.UPPER AIR...
Issued at 241 AM CDT Thu Jun 3 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  82  68  84  72 /  60  20  10   0
Hobart OK         88  69  92  72 /  30  20   0   0
Wichita Falls TX  86  70  92  74 /  80  20  10   0
Gage OK           89  67  91  69 /  30  20   0   0
Ponca City OK     84  67  86  72 /  60  30  10  10
Durant OK         82  69  87  72 /  80  60  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...01
LONG TERM....26
AVIATION...03
Hazardous weather outlook, Jun 6, 11:21 PM CST, 4 hours 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1221 AM CDT Mon Jun 7 2021

OKZ004>048-050>052-TXZ083>090-080530-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1221 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Overnight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms early this
morning across the western part of north Texas, and that part of
southwestern Oklahoma southwest of a line from Cheyenne to Ardmore.
The primary severe weather hazards will be hail up to the size of
quarters and wind gusts up to 60 mph. In addition, locally heavy
rainfall could result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Scattered thunderstorms will continue and redevelop on Monday with
thunderstorm chances continuing through Tuesday. The potential for
severe weather will be low on Monday and Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 7, 12:48 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 AM CDT Mon Jun 7 2021

OKZ022-023-035-038-070715-
Kiowa OK-Washita OK-Caddo OK-Comanche OK-
148 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR Kiowa...southeastern Washita...
southwestern Caddo and northwestern Comanche Counties Until 215 AM
CDT...

AT 144 AM CDT, strong thunderstorms were along a line extending from
4 miles south of Mountain View to near Cooperton, moving southeast at
15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3525 9892 3507 9846 3454 9881 3456 9883
      3459 9883 3459 9887 3490 9920
TIME...MOT...LOC 0644Z 305DEG 11KT 3504 9877 3485 9892

JT
Special weather statement, Jun 7, 2:05 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
305 AM CDT Mon Jun 7 2021

OKZ036-TXZ083-085-070830-
Jackson OK-Wilbarger TX-Hardeman TX-
305 AM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Jackson...
northwestern Wilbarger and eastern Hardeman Counties Until 330 AM
CDT...

AT 301 AM CDT, strong thunderstorms were along a line extending from
6 miles northwest of Odell to 6 miles south of Eldorado, moving
southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3451 9967 3452 9955 3452 9943 3426 9920
      3416 9970 3451 9983
TIME...MOT...LOC 0801Z 333DEG 15KT 3442 9948 3438 9965

JT
Local storm report, Jun 7, 3:23 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
423 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND GST     4 S TIPTON              34.44N 99.14W
06/07/2021  M61 MPH          TILLMAN            OK   MESONET

            TIPTON MESONET

&&
Local storm report, Jun 7, 3:24 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
424 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND GST     4 S TIPTON              34.44N 99.14W
06/07/2021  M59 MPH          TILLMAN            OK   MESONET

            TIPTON MESONET

&&
Local storm report, Jun 7, 3:42 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
442 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND GST     4 S TIPTON              34.44N 99.14W
06/07/2021  M62 MPH          TILLMAN            OK   MESONET

            TIPTON MESONET

&&
Local storm report, Jun 7, 3:43 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT MON JUN 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             2 NW ELGIN              34.80N 98.32W
06/07/2021  E2.75 INCH       COMANCHE           OK   FIRE DEPT/RESCUE

            TIME ESTIMATED

&&

The radar

The Altus AFB radar (KFDR), 68 km away, was scanning. The volume nearest the first event began at 09:55 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Wichita

When
June 7, 3:55 AM CST
Where
Wichita County, 6.32 mi S of Pleasant Valley
Measured
1.5 in hail
Reported by
Public
Coordinates
33.850, -98.580

Hail, Wichita

When
June 7, 3:57 AM CST
Where
Wichita County, 4.97 mi SSE of Pleasant Valley
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.870, -98.580

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, June 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966232, 966233.